Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Reason for delayed periods , currently on birth control - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
User :   Hello, I need to ask a question. It has been 62 days since my last mistral cycle. I am currently on Trilipix, Zolfot, Singular, and Ortho Micronor (Birth Control) I took a pregnancy test it was the Clear Blue digital about a week ago and 3 other tests they all came back negative for me to be pregnant. I was wondering if there is another reason why I am not getting my cycle.
Doctor :   hi
User :   Hello
Doctor :   Dr. XXXXXXXX here
Doctor :   please give me few moments to read what you have typed
User :   Okay take your time.
Doctor :   the use of other medications along with birth control pills can affect its efficacy
Doctor :   and pregnancy can result.
User :   Okay, but I took the tests and they all came out negative.
Doctor :   sometimes urine pregnancy tests can show negative results.
User :   Well with my son it showed up in just a few seconds about 3 weeks after conception.
Doctor :   blood HCG levels are confirmatory and accurate
Doctor :   each pregnancy is different as each baby is different.
User :   Ah, well the medication that I listed above does it interfer with the BC that I am on
Doctor :   another possibility could be changes in hormonal levels affecting ovulation and lack of periods
Doctor :   the Tripilix and Zoloft both can affect the efficacy
User :   Oh I am also over weight, and have a nonfunction galbladder.
User :   Oh wow I didn't know that.
Doctor :   since when are you on these medications?
Doctor :   please provide your current age, height and weight
User :   The Zolfot I have been on for about 8 months and the Trilipix I have been on for about 2 months. My age is 22, height is 5ft 6in, and weight is 200.
Doctor :   ok
Doctor :   in that case, I would recommend you to go ahead with examination done by a gynecologist/obstetrician along with getting a blood beta HCG level test done
Doctor :   to confir,/rule out pregnacy
Doctor :   and ultrasound scan will also be need to get done
User :   Okay
Doctor :   if pregnancy comes back negative with blood test too, then scan and hormonal analysis will need to be done
Doctor :   to look for underlying cause for our absent periods
Doctor :   to start you on treatment to help get your periods back
Doctor :   have you followed what I have said?
User :   Yes I have so far.
Doctor :   use additional protection or back-up contraceptive methods (condom/spermicide) when having intercourse while being on our medications
Doctor :   to avoid pregnacy
Doctor :   is there anything else I can help you with?
User :   See I have used condoms as a back up method. The only time there wasn't one used was when we fist started but we would stop to put one on.
Doctor :   well that too is risky as even pre-cum is known to have sperms
Doctor :   so if egg is preset in your body at the time of intercourse, pregnancy can result
Doctor :   even with pre-cum
User :   Oh okay, even when he never had pre-cum?
Doctor :   then it may not be. but are you sure that pre-cum was not there?
User :   Yeah I am pretty sure.
Doctor :   since it is lubrication fluid that comes out when males are sexually stimulated or aroused
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.
User :   I ran out of time I just had to put more time on.
Doctor :   ok. please continue
User :   Well I never noticed any fluid that came out of him or anything.
User :   Could stress be a factor in my cycle as well? Because currently in the past 4 months I have been under a lot of stress.
Doctor :   ok. it could be a factor, but it usually affects periods for 5-10 days of delay
Doctor :   since it is a longer time for you,stress alone may not be the reason.
User :   Oh okay, I am just very confused on all this. See I do not feel pregnant or anything but it scares me to death that I am.
Doctor :   ok. first you need to relax. it can be fixed.
Doctor :   do not worry.
Doctor :   as far as experiencing pregnancy symptoms are concerned, even they can difer
Doctor :   some women can experience them early and some do not. also with each pregnancy their appearance can differ
User :   Well I haven't had any real symptoms. No morning sickness, no feeling tired than usual, no nothing like that.
Doctor :   it is not necessary to be present in each pregnancy
Doctor :   so do not depend on these
User :   Okay
User :   But is it most likely that I am not pregnant? Or do you think I am with the tests and everything that I have told you.
Doctor :   it is important now that we find the cause for your absent periods
Doctor :   since pregnancy is most common case, we need to confirm/rule it out
Doctor :   just follow these steps 1) visit a gynecologist for examination and blood beta HCG test
Doctor :   if you are pregnant it i\will surely come positive. if it is negative other causes need to be looked into
Doctor :   2) if blood HCG test comes negative, then ultrasound scan and hormonal tests need to be done
Doctor :   3) maintain good diet and hydration.
User :   I have been working on a new diet for a while now.
Doctor :   is it for weight loss?
User :   Also since I started the Trilpix I haven't had sex.
Doctor :   ok
User :   Yes for weight loss and for my triglisorites.
Doctor :   if there are major changes in diet and lifestyle, then it will affect periods
User :   oh okay
User :   Alright I will go try and get into a gyno on monday.
Doctor :   ok. are you on any diet pills along with diet changes?
User :   No no diet pills.
User :   I do not trust them.
Doctor :   ok. then it could be your changed diet,stress, changed lifestyle and medication use.
User :   Looks like my time is about up again and I do not have the money to recharge it, thank you for the help today Dr. AAAAAAA
Doctor :   go ahead with further tests as suggested above
Doctor :   it is ok
User :   Okay because I do take my medicine everyday at the same time
Doctor :   you can finish your discussion with gyne
Doctor :   and get back to me later if you have further queries
User :   Thank you very much.
Doctor :   thanks for consulting me. bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor